Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 307, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2004, 10:26 PM CDT for Sebastian County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 10:26 PM CDT (03:26 UTC)
- Expired
- Jul 2, 2004, 11:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 27 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 030326 SVRTUL ARC131-030415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1026 PM CDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 1115 PM CDT * AT 1026 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF MIDLAND...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARTFORD... HUNTINGTON...MIDLAND AND MANSFIELD. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3521 9437 3504 9444 3487 9398 3510 9388 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:45 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 2, 9:45 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 945 PM CDT FRI JUL 2 2004 DIFFICULT UPDATE THIS EVENING WITH FUTURE STORM EVOLUTION REMAINING HIGHLY UNCERTAIN. CURRENTLY CONVECTION IS FOCUSED IN TWO ZONES...ONE ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND THE SECOND JUST TO THE SOUTH OF FORT SMITH. SURFACE WINDS HAVE BACKED ACROSS THE WESTERN HALF OF THE FORECAST AREA AND ALONG WITH AN INCREASING LOW LEVEL JET THIS IS PROVIDING A MORE FAVORABLE ENVIRONMENT FOR STORMS FURTHER WEST. HOWEVER SUBSIDENCE TO THE SOUTHWEST OF THE UPPER LOW IS INHIBITING STORM DEVELOPMENT THUS FAR. THERE REMAINS THE POTENTIAL FOR ONGOING STORMS TO BACKBUILD SOME...ESPECIALLY IN SOUTHEAST OKLAHOMA...SO WILL MAINTAIN POPS EVERYWHERE THROUGH THE NIGHT. WILL ALSO KEEP THE CURRENT FLASH FLOOD WATCH GOING SINCE IF RAIN DOES OCCUR...IT WILL NOT TAKE A WHOLE LOT TO CAUSE PROBLEMS GIVEN THE AMOUNTS THAT FELL EARLIER TODAY. HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH WEST OF THE ONGOING ACTIVITY AS THE GREATEST POTENTIAL FOR BACKBUILDING WILL BE AFTER THE WATCH EXPIRATION TIME OF MIDNIGHT. ADJUSTED POPS...SKY COVER...WINDS AND DEWPOINTS TO FIT CURRENT TRENDS. LEFT TEMPERATURES ALONE BUT THEY MAY BE A BIT LOW IN SOME PLACES IF RAIN DOES NOT OCCUR. UPDATE COMING SHORTLY. FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL 1000 AM CDT SATURDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL 1000 AM CDT SATURDAY FOR ZONES OKZ057>058...OKZ060>063...OKZ066>072...OKZ074...OKZ076. PLATE
Hazardous weather outlook, Jul 2, 10:00 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1000 PM CDT FRI JUL 2 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1000 PM CDT FRI JUL 2 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...CHANCE OF SEVERE THUNDERSTORMS TONIGHT WITH THE POTENTIAL FOR FLASH FLOODING... SCATTERED THUNDERSTORMS WILL OCCUR ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT AS WARM ADVECTION INCREASES AS A LOW LEVEL JET DEVELOPS. ALTHOUGH ENOUGH INSTABILITY EXISTS FOR A FEW SEVERE THUNDERSTORMS...THE WIDESPREAD SEVERE WEATHER EVENT EXPECTED EARLIER APPEARS UNLIKELY. IN ADDITION...TORNADOES NOW APPEAR TO BE UNLIKELY WITH THE MAIN ACTION BEING MARGINALLY SEVERE HAIL AND SOME STRONG WIND. GIVEN THE AMOUNT OF RAIN WHICH HAS FALLEN ACROSS THE AREA THE LAST FEW DAYS...EVEN SCATTERED THUNDERSTORMS PRODUCING HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. AS THE NIGHT PROGRESSES FLASH FLOODING WILL BECOME THE DOMINANT WEATHER RISK. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED IN A FEW PLACES TONIGHT. EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE EXTENDED OUTLOOK PERIOD. SATURDAY NIGHT HOLDS THE POTENTIAL FOR ANOTHER THUNDERSTORM COMPLEX...WITH MORE ISOLATED AFTERNOON THUNDERSTORMS POSSIBLE FOR THE REMAINDER OF THE UPCOMING SEVEN DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 2, 6:54 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 654 PM CDT FRI JUL 2 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-030500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 654 PM CDT FRI JUL 2 2004 SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN ISSUED UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... IN EASTERN OKLAHOMA... ADAIR...CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL... LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA... OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG... PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...WAGONER...WASHINGTON AND IN NORTHWEST ARKANSAS... BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN... WASHINGTON
Special weather statement, Jul 2, 7:23 PM CDT, 3 hours 3 minutes before
OKZ054-055-030130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT FRI JUL 2 2004
OKZ054-055-030130-
OSAGE OK-WASHINGTON OK-
723 PM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND WASHINGTON
AT 723 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF BARTLESVILLE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...DEWEY AND BARTLESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 2, 9:34 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 934 PM CDT FRI JUL 2 2004 OKZ049-053>062-064>067-070-071-073-030500- CHOCTAW OK-CRAIG OK-CREEK OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK- NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK- PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-TULSA OK-WAGONER OK- WASHINGTON OK- 934 PM CDT FRI JUL 2 2004 ...SEVERE THUNDERSTORM WATCH 537 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN EASTERN OKLAHOMA... CHOCTAW...CRAIG...CREEK...MAYES...MCINTOSH...MUSKOGEE...NOWATA... OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG... PUSHMATAHA...ROGERS...TULSA...WAGONER...WASHINGTON ARZ001-002-010-011-019-020-029-OKZ063-068-069-072-074>076-030500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-DELAWARE OK- FRANKLIN AR-HASKELL OK-LATIMER OK-LE FLORE OK-MADISON AR- SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR- 934 PM CDT FRI JUL 2 2004 ...SEVERE THUNDERSTORM WATCH 537 REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... IN EASTERN OKLAHOMA... ADAIR...CHEROKEE...DELAWARE...HASKELL...LATIMER...LE FLORE... SEQUOYAH AND IN NORTHWEST ARKANSAS... BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN... WASHINGTON
Special weather statement, Jul 2, 9:54 PM CDT, 32 minutes before
OKZ056-030400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 PM CDT FRI JUL 2 2004
OKZ056-030400-
NOWATA OK-
954 PM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NOWATA
AT 954 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF DELAWARE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DELAWARE AND LENAPAH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:24 PM CDT | Tornado Warning | TSA | Benton | 36 min |
| Jul 2, 8:33 PM CDT | Flash Flood Warning | TSA | Sebastian | 6 hr |
| Jul 2, 8:48 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 57 min |
| Jul 2, 9:52 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 38 min |
| Jul 2, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 37 min |
| Jul 2, 11:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 50 min |
| Jul 2, 11:52 PM CDT | Flash Flood Warning | TSA | Benton, Madison | 4 hr |
| Jul 3, 12:28 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 47 min |
| Jul 3, 1:44 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian, Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.